Alabama, 2006

Funnel Cloud in Alabama, June 23, 2006

June 23, 2006 · NWS MOB · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 23, 4:12 AM CST, 8 hours 53 minutes earlier.

Area forecast discussion, Jun 23, 4:12 AM CST, 8 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
512 AM CDT FRI JUN 23 2006

.SHORT TERM (TODAY AND TONIGHT)...SURFACE RIDGE EXTENDING SOUTHWEST
FROM HIGH PRESSURE CENTERED OVER THE WESTERN ATLANTIC WILL CONTINUE
TO WEAKEN OVER THE NEXT 24 HOURS. UPPER RIDGE OF HIGH PRESSURE ALSO
BEGINS TO BREAK DOWN AS BROAD TROUGH SETS UP OVER THE EASTERN CONUS.
SCATTERED PRECIP WILL ONCE AGAIN DEVELOP ALONG AND NORTH OF THE SEA
BREEZE FRONT...POSSIBLY AS EARLY AS LATE MORNING THIS TIME. ISOLATED
CONVECTION ALONG THE COAST. A FEW SHOWERS OR STORMS WILL LIKELY
PERSIST INTO THE EVENING HOURS. HIGH TEMPERATURES THIS AFTERNOON
SHOULD BE ABOUT A 5 DEGREES COOLER COMPARED TO YESTERDAYS DUE TO
INCREASED CLOUD COVER.

(SATURDAY THROUGH SUNDAY NIGHT)...SURFACE HIGH PRESSURE CONTINUES TO
BREAK DOWN AS EITHER A CLOSED SURFACE LOW OR INVERTED TROUGH
DEVELOPS ACROSS THE SOUTHEAST STATES. SURFACE COLD FRONT TO THE
NORTH WILL GRADUALLY SLIDE SOUTHEAST INTO THE FORECAST AREA OVER THE
WEEKEND...AND MAY PARALLEL I-65 BY SUNDAY EVENING. BEST CHANCE OF
PRECIP WILL OCCUR SATURDAY AFTERNOON WITH SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT. CLEARING SKIES BEHIND
THE FRONT SUNDAY AND SUNDAY NIGHT WILL LEAVE AREAS NORTHWEST OF I-65
MOSTLY RAIN FREE...WHILE SCATTERED COVERAGE REMAINS TO THE
SOUTHEAST. /22

.LONG TERM (MONDAY THROUGH THURSDAY)...UPPER TROUGH BECOMES EVEN
MORE AMPLIFIED BY EARLY NEXT WEEK. THIS WILL ALLOW A RARE LATE JUNE
COLD FRONT TO ENTER INTO THE GULF WATERS EARLY NEXT WEEK...AND THAN
DISSIPATE BY MID WEEK. DRIER PATTERN WILL SET UP IN POST-FRONTAL /
SUBSIDENT ENVIRONMENT AS UPPER TROUGH LIFTS TO THE NORTHEAST. ZONAL
FLOW WILL DOMINATE MID WEEK IN WAKE OF DEPARTING TROUGH...AS SURFACE
RIDGE ACROSS THE EASTERN GULF OF MEXICO BECOME RE-ESTABLISHED.
MAINTAINED LOW OR NO COVERAGE OF SHOWERS AND THUNDERSTORMS IN THE
EXTENDED FOR NOW. /22

&&

.MARINE...SURFACE HIGH OVER THE SOUTHEAST STATES WILL WEAKEN AS A
WEAK EASTERLY WAVE...VIS-A-VIS INVERTED TROUGH...MOVES INTO THE
REGION FROM FLORIDA. THIS WILL PERSIST THROUGH THE FIRST OF NEXT
WEEK. AFTERNOON SEA BREEZE WILL HAVE LIMITED DOMAIN DUE TO
SUBSIDENCE BRINGING BRIEF ONSHORE WINDS NEAR THE COAST. WINDS WILL
BE WEST TO NORTHWEST ELSEWHERE THROUGH SATURDAY. LATE SUNDAY THEY
WILL BE BECOME SOUTHWEST ALLOWING THE SEABREEZE TO BECOME MORE
VIGOROUS AS STABILITY RELAXES SOME...WITH MORE CONVECTION FOLLOWING
BEHIND THE TROUGH. /77

&&

.FIRE...HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL GRADUALLY
WEAKEN OVER THE WEEKEND AS A COLD FRONT MOVES INTO THE SOUTHERN
PORTIONS OF ALABAMA AND MISSISSIPPI. ISOLATED TO SCATTERED...MAINLY
AFTERNOON SHOWERS AND THUNDERSTORMS...WILL OCCUR OVER THE NEXT TWO
DAYS. SURFACE HUMIDITY EXPECTED TO REMAIN ABOVE ANY WATCH OR WARNING
CRITERIA. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      94  74  92  73 /  20  20  50  30
PENSACOLA   93  76  92  74 /  20  20  40  30
DESTIN      92  77  91  76 /  20  20  40  30
EVERGREEN   94  72  92  71 /  30  20  40  30
WAYNESBORO  94  72  92  68 /  30  20  40  30
CAMDEN      95  72  92  71 /  30  20  40  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 23, 12:45 PM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
145 PM CDT FRI JUN 23 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-240000-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
145 PM CDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS AN INCREASED RISK OF DAMAGING DOWNBURST WINDS AND LARGE
HAIL WITH THUNDERSTORMS THIS AFTERNOON AND EVENING.  THE STORMS WILL
BE MOST NUMEROUS THIS AFTERNOON ALONG THE ALABAMA COASTAL
COUNTIES...AND OVER THE INLAND COUNTIES GENERALLY WEST OF THE
INTERSTATE 65 CORRIDOR.  IN ADDITION TO THE POTENTIAL OF DAMAGING
DOWNBURST WINDS...THE STORMS WILL PRODUCE FREQUENT AND DANGEROUS
LIGHTNING STRIKES WHICH COULD RESULT IN SOME POWER OUTAGES AS WELL
AS A DANGER TO BOATERS AND OTHER PERSONS IN OUTDOOR ACTIVITIES.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ALABAMA AND
NORTHWEST FLORIDA BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE REQUIRED THROUGH TONIGHT.

GARMON

In the hours before

Local storm report, Jun 23, 1:01 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
201 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             4 NW ORANGE BEACH       30.34N 87.63W
06/23/2006  M1.75 INCH       BALDWIN            AL   LAW ENFORCEMENT

            MIXED HAIL RANGING FROM MARBLES TO GOLF BALL SIZE
            REPORTED BY ORANGE BEACH POLICE OFFICER ON THE FOLEY
            BEACH EXPRESS.

&&

GARMON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Baldwin

When
June 23, 1:05 PM CST to 1:06 PM CST
Where
Baldwin County, Foley
Reported by
LAW ENFORCEMENT
Coordinates
30.661, -87.750 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515246.